Arkansas, 2015

Flash Flooding in Arkansas, July 7, 2015

July 7, 2015 · NWS TSA · 8 events in 3 counties and zones

A weak, slow-moving cold front stretched across eastern Oklahoma and southwest Missouri during the morning of July 7th. The front moved into northwestern Arkansas during the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A weak, slow-moving cold front stretched across eastern Oklahoma and southwest Missouri during the morning of July 7th. The front moved into northwestern Arkansas during the afternoon. Weak upper level disturbances translating across the Southern Plains combined with very moist air along and south of the frontal boundary resulted in a couple rounds of thunderstorms during the day. Locally heavy rainfall and some flash flooding was the result across portions of northwestern Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 7, 4:25 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 7, 4:25 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
525 AM CDT TUE JUL 7 2015

.DISCUSSION...

THE 12Z TAF DISCUSSION IS INCLUDED BELOW...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR WILL BE THE PREDOMINANT FLIGHT CATEGORY TODAY...AS A FRONT
SETTLED INTO THE REGION LAST NIGHT. SOME REDEVELOPMENT OF SHOWERS
AND STORMS ARE UNDERWAY...AND MORE IS LIKELY LATER TODAY...BUT
THE MORE WIDESPREAD HEAVY RAINS WILL BE FOCUSED TONIGHT.

LACY

&&

.PREV DISCUSSION... /ISSUED 321 AM CDT TUE JUL 7 2015/

DISCUSSION...

ONGOING HEAVY RAIN AND FLASH FLOOD EVENT IS THE BIGGEST FORECAST
ISSUE AT HAND...WITH HEAT AND HUMIDITY TO FOLLOW FOR MUCH OF THE
EXTENDED FORECAST PERIOD.

THE SLOW MOVING FRONT SERVING AS A FOCUS FOR WIDESPREAD SHOWERS
AND THUNDERSTORMS THROUGH MID WEEK EXTENDS ROUGHLY ALONG THE
INTERSTATE 44 CORRIDOR FROM NORTHWEST TEXAS THROUGH OKLAHOMA AND
INTO SOUTHWEST MISSOURI. RATHER MODEST PRESSURE FALLS AHEAD OF
THE FRONT INDICATE THAT THE FRONT SHOULD MOVE A BIT FARTHER SOUTH
THROUGH THE MORNING HOURS...BUT AT A CONTINUED SLOW PACE FOR THE
NEXT 12 TO 24 HOURS. THIS SLIGHT SOUTHERN PUSH OF THE FRONT SHOULD
LEAD TO THE MAIN PRECIPITATION AXIS BEING SLIGHTLY FARTHER SOUTH
THAN ANTICIPATED OVER THE PAST DAY OR TWO. HAVE ADJUSTED THE FLASH
FLOOD WATCH SOUTHWARD BY A DIAGONAL ROW OF COUNTIES TO ACCOUNT FOR
THIS...ADDING THE AREA FROM MCALESTER NORTHEASTWARD THROUGH VAN
BUREN.

CURRENT RADAR SHOWING ISOLATED TO SCATTERED DEVELOPMENT ATTEMPTING
TO OCCUR AHEAD OF THE DECAYING EVENING MCS IN THE VICINITY OF
INTERSTATE 44. THIS IS LIKELY TO CONTINUE INTO THE MORNING...WITH
A GRADUAL INCREASE IN COVERAGE THROUGH THE DAY. A MORE COHESIVE
INCREASE IN THUNDERSTORM COVERAGE SHOULD OCCUR LATE THIS EVENING
AND INTO WEDNESDAY MORNING AS AN UPPER LEVEL WAVE MOVES OUT OF
WEST TEXAS AND A STRONG LOW LEVEL JET DEVELOPS. 00Z RAOBS
INDICATE PRECIPITABLE WATER VALUES WELL IN EXCESS OF 100 PERCENT
OF NORMAL IN THE MOISTURE PLUME EXTENDING ACROSS THE SOUTHWESTERN
UNITED STATES INTO THE MID MISSISSIPPI VALLEY...AND THESE VALUES
SHOULD PERSIST THROUGH THE EVENT. WITH OVERALL FORCING AND
COVERAGE EXPECTED TO BE HIGHEST FROM LATE THIS EVENING INTO
WEDNESDAY...THE HEAVIEST RAINFALL CURRENTLY LOOKS TO OCCUR
TONIGHT AND INTO WEDNESDAY MORNING.

LATE IN THE WEEK...THE RIDGE CURRENTLY IN THE FAR SOUTHEASTERN
UNITED STATES AND ADJACENT PORTIONS OF THE ATLANTIC WILL
RETROGRADE WESTWARD...LEADING TO THE NORTHWARD RETREAT OF THE
FRONT...AND AN ASSOCIATED NORTHWARD SHIFT OF THE MAIN THUNDERSTORM
POTENTIAL. HOT AND DRY CONDITIONS WILL PREVAIL THIS WEEKEND AND
INTO EARLY NEXT WEEK AS THE RIDGE POSITIONS ITSELF OVER THE
SOUTHERN PLAINS REGION. WOULD NOT BE SURPRISED TO SEE TEMPERATURES
APPROACH TRIPLE DIGITS IN A FEW SPOTS SUNDAY AND INTO MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  68  80  69 /  80  90  80  40
FSM   87  73  84  71 /  50  70  60  30
MLC   86  73  82  71 /  70  80  80  10
BVO   77  65  78  66 /  70  90  70  40
FYV   81  69  79  69 /  80  80  80  40
BYV   81  69  80  68 /  80  90  80  40
MKO   83  71  80  70 /  80  90  80  30
MIO   77  65  77  66 /  80  90  80  40
F10   81  70  79  70 /  80  90  80  30
HHW   89  75  88  72 /  40  60  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ054>074.

AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ001-002-010-
     011-019.

&&

AVIATION...30
Hazardous weather outlook, Jul 7, 4:18 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT TUE JUL 7 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
518 AM CDT TUE JUL 7 2015

...HEAVY RAINFALL AND DANGEROUS FLASH FLOODING POTENTIAL THROUGH WEDNESDAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...THIS AFTERNOON...CONTINUING INTO THE EVENING.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER 7 PM.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...MUCH OF EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS.
	ONSET...MAINLY AFTER 7 PM.

	AREA AT GREATEST RISK...EAST CENTRAL OKLAHOMA...NEAR
							THE INTERSTATE 40 CORRIDOR.

DISCUSSION...

A FRONTAL BOUNDARY IS DRAPED OVER THE REGION TODAY...AND WILL BE
THE FOCUS FOR SCATTERED SHOWERS AND STORMS TODAY. HOWEVER...THE
MORE WIDESPREAD AND HEAVIER RAIN IS FORECAST TONIGHT INTO
WEDNESDAY AS A WAVE DEVELOPS ALONG THE FRONT AND LIFTS NORTHEAST
OVER THE REGION. A SWATH OF 2 TO 5 INCH RAINS WITH LOCALIZED
AMOUNTS UP TO 10 INCHES ARE POSSIBLE FROM EAST CENTRAL OKLAHOMA
INTO NORTHWEST ARKANSAS. A LIMITED MARGINALLY SEVERE HAIL/WIND
THREAT ALSO EXISTS OVER SOUTHEAST OKLAHOMA DURING THE AFTERNOON
AND EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY AND SATURDAY...NO HAZARDS.
SUNDAY AND MONDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...

HEAVY RAINFALL POTENTIAL CONTINUES INTO WEDNESDAY IN ASSOCIATION
WITH THE FRONTAL WAVE. BY THURSDAY...THUNDERSTORM POTENTIAL
BECOMES DEFINED CLOSER THE KANSAS BORDER...BEFORE EXITING THE
REGION BY FRIDAY.

A MID LEVEL RIDGE WILL SET UP OVER THE SOUTHERN PLAINS BY THE
WEEKEND...AND WILL LEAD TO SEVERAL DAYS OF HOT AND HUMID WEATHER.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

The radar

The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the first event began at 14:31 UTC.

Open the radar archive at this moment

Event by event

8 flash flood. Local standard time, as filed.

Flash Flood, Benton

When
July 7, 8:30 AM CST to 1:15 PM CST
Where
Benton County, 0.81 mi E of Maysville to 0.25 mi ENE of Maysville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.400, -94.566

More than a foot of water covered the intersection of Highway 72 and Tucker Road, west of Gravette.

Flash Flood, Benton

When
July 7, 8:36 AM CST to 1:15 PM CST
Where
Benton County, 1.59 mi S of Cherokee City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.277, -94.572

The intersection of Highway 12 and Highway 43 was flooded.

Flash Flood, Benton

When
July 7, 11:30 AM CST to 1:15 PM CST
Where
Benton County, 0.69 mi SE of Bentonville to 1.69 mi NW of Bentonville Muni Arp
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.364, -94.211

Several streets were flooded in downtown Bentonville.

Flash Flood, Washington

When
July 7, 11:45 AM CST to 1:15 PM CST
Where
Washington County, 0.34 mi NNE of Clyde to 0.78 mi N of Clyde
Cause
Heavy Rain
Reported by
Public
Coordinates
35.904, -94.397

Jordan Creek flooded portions of Highway 45.

Flash Flood, Washington

When
July 7, 11:50 AM CST to 1:15 PM CST
Where
Washington County, 2.01 mi WSW of Prairie Grove to 0.82 mi SW of Prairie Grove
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.966, -94.351

Portions of Bill Campbell Road were flooded in Prairie Grove.

Flash Flood, Madison

When
July 7, 12:08 PM CST to 1:15 PM CST
Where
Madison County, 1.1 mi NW of Huntsville to 0.89 mi W of Huntsville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
36.091, -93.745

Several roads in Huntsville were flooded.

Flash Flood, Washington

When
July 7, 12:46 PM CST to 1:15 PM CST
Where
Washington County, 0.28 mi WNW of Woolsey to 0.38 mi NW of Woolsey
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.882, -94.175

Portions of Winn Creek Road south of West Fork were flooded and impassable.

Flash Flood, Benton

When
July 7, 2:34 PM CST to 8:30 PM CST
Where
Benton County, 0.25 mi NNE of Bella Vista to 2.67 mi NW of Maysville
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.433, -94.228

Portions of multiple county roads were flooded, including Highways 62, 43, and 102.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 592156, 592157, 592158, 592160, 592162, 592163, 592164, 592168.